Always tired

by Ash

I am 37 years old and wiegh 140 lbs. After a blood test and compaints to my doctor of always being tired, very hard to lose weight ( exercising like crazy), and severe PMS I have recently been placed on Prometrium 200 mg at night along with 7 keto DHEA 50 mg in the am and also Testosterone gel 5 mg in the am. And a B12 shot once a week, with a diagnosis of being deficient in these few areas. After 2 months of this therapy I am experiencing a few odd effects. My body in the last few weeks seems to crave sugar / carbs and therefore I retain fluid in the middle (abdominal ) area. My question is, is this due to too much of one of the above medications or too little of one ? I have read many articles about Progesterone and how it is a diurectic but wonder if I need to increase my dose.

I would love any feedback, as I am frustrated with this process.

Thanks

Comments for Always tired

Click here to add your own comments

Feb 13, 2008
Insulin resistance
by: Wray

Hi Ash. Prometrium is good, but I'm not in favour of oral progesterone. The cream is the most user friendly of all the ways progesterone can be given. Oral is generally a waste of time as 90% is destroyed as it passes through the gut and the liver and the dose has to be high which causes drowsiness. Injections are painful, buccal drops or pills are very bitter and suppositories are not my idea of fun!

The cream can be applied anywhere, in the vagina or nose for dryness, on piles, painful or achy areas, the best thing for burns, wonderful on the face etc. All the successful studies done on progesterone use between 100mg to 200mg per day. This equates to 3ml to 6ml of Natpro per day. Some go as high as 400-600mg/day, one went as high as 1200mg/day as it was the oral variety.

The cream is best applied twice a day, to keep levels up. The PMS will certainly be helped if you use the Prometrium as suppositories rather than taking it, alternatively you could switch to the cream.

I am concerned you are being given DHEA and testosterone, both these will cause your androgen levels to rise, which could result in facial hair, hair loss from the head, aggression, skin problems such as acne and finally insulin resistance. It could be you have hypothyroidism, but I suspect the problem is insulin resistance, and that you had it before you started using the supps, but it has become progressively worse since the DHEA and testosterone.

Poly cystic ovaries and insulin resistance have both been induced in experiments giving testosterone. This would explain the sugar cravings you have now. Excess testosterone lowers progesterone levels, hence the water retention.

My suggestion is come off the DHEA and testosterone, use 100-200mg/day progesterone as suppositories or cream and take 4000mg/day of the B vitamin inositol with 400mcg/day folic acid. A very recent study has confirmed again that high dose inositol reverses insulin resistance. I'm trying it now and a few willing guinea pigs, and found the energy increase remarkable! Hope this helps. Take care Wray



May 03, 2009
Progesterone Gel
by: Anonymous

I purchased this gel by Lifestyle Formula for around $20. I didn't ask a Dr about trying it I just got sick of being an irritable b**ch and so I purchased it.

Is it dangerous that I did that?

I have used it for a month and haven't noticed much of anything happening differently.

Thank you.
M.J.

May 07, 2009
Progesterone Gel
by: Wray

Hi MJ. I went on their web site but it doesn't tell me how much progesterone is in the gel. It could be the strength is too low to help, hence you haven't found much happening.

To answer your question 'is it dangerous?'... There are some ingredients I would not use in a cream like phenoxyethanol, methylparaben and propylparaben. All the successful studies used between 100-200mg/day, so I would suggest you increase your dose to within this range. Take care.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Benefits of progesterone.


Search over 7,500 pages on this site...